MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiration date: 09/2020.
 
Event or Problem Description
It was reported that the tip of the dilator allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for damaged/defective dilator tip, as the photo review could not confirm a deficiency/ functional issue.The definitive root cause could not be determined based upon available information.As only an electronic photograph was returned, the alleged device could not be examined further.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8675553
Report Number3006260740-2019-01562
Device Sequence Number14208403
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECX3719
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1